Journal of Algebraic Combinatorics

, Volume 4, Issue 2, pp 145–164

An Essay on the Ree Octagons

  • M. Joswig
  • H. Van Maldeghem
Article

DOI: 10.1023/A:1022481514132

Cite this article as:
Joswig, M. & Maldeghem, H.V. Journal of Algebraic Combinatorics (1995) 4: 145. doi:10.1023/A:1022481514132

Abstract

We coordinatize the Moufang generalized octagons arising from the Ree groups of type 2F4. In this way, we obtain a very concrete and explicit description of these octagons. We use this to prove some results on suboctagons, generalized homologies, Suzuki-Tits ovoids and groups of projectivities of the Ree octagons. All our results hold for arbitrary Ree octagons, finite or not.

Tits building generalized octagon group of projectivities coordinatization 

Copyright information

© Kluwer Academic Publishers 1995

Authors and Affiliations

  • M. Joswig
    • 1
  • H. Van Maldeghem
    • 2
  1. 1.Mathematisches InstitutUniversität TübingenTübingenGermany
  2. 2.Department of Pure Mathematics and Computer AlgebraUniversity GhentGhentBelgium

Personalised recommendations